Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Mobile, AL

April 3, 2024Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Apr 3, 2024, 2:13 AM CDT for Okaloosa County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2024, 2:13 AM CDT (07:13 UTC)
Expired
Apr 3, 2024, 3:15 AM CDT
In force
62 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS84 KMOB 030713
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
213 AM CDT Wed Apr 3 2024
 
FLZ205-206-030815-
Okaloosa Inland FL-Okaloosa Coastal FL-
213 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
315 AM CDT...

At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Florala to 4 miles east of
Navarre Beach. Movement was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3031 8688 3081 8639 3046 8639 3048 8628
      3040 8628 3039 8629 3040 8630 3042 8631
      3038 8633 3040 8639 3028 8639
TIME...MOT...LOC 0713Z 268DEG 22KT 3086 8632 3037 8679 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 12:37 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 3, 12:37 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 AM CDT Wed Apr 3 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1237 AM CDT Wed Apr 3 2024

MVFR to LIFR conditions were noted across the area as a broken
line of showers and storms continues to push eastward over south
central Alabama and the northwest Florida Panhandle. Ceilings are
expected to begin lifting from west to east early this morning as
a cold front moves through the region with VFR conditions
persisting area-wide by early this afternoon. Breezy southwesterly
winds will also turn northwesterly behind the front early this
morning. Low level wind shear remains possible near the coast over
the next couple of hours. Northwesterly winds will remain gusty
through the day Wednesday and ease to around 5 to 10 knots
Wednesday evening. /14

&&

.PREV DISCUSSION... /issued 851 PM CDT Tue Apr 2 2024/

..New Mesoanalsis...

Mesoanalysis...
(Now through Thursday)
Issued at 851 PM CDT Tue Apr 2 2024

There remains a conditional threat for severe weather this
evening, with the greatest potential across interior southwest
and south-central Alabama. At this time, the best mid level height
falls lag just to the northwest of the ongoing weak, broken line
of storms. There remains a residual but weakening capping
inversion in place across the aforementioned interior areas which
is why storms have not intensified so far. Further south along the
coast, we are anticipating the capping inversion to remain firm
and more removed from the better large scale ascent to the north.
In these northern areas, there may be a few hours window where the
better ascent associated with greater height falls may overlap a
moderately conditionally unstable with CAPE values around 1500j/kg
and increasingly sheared air mass with elongating curved
hodographs. If this can occur, then storms would intensify and all
severe modes of severe weather would rapidly evolve and include
tornadoes, damaging winds, and large hail, would become possible.
Currently storms continue to struggle against the residual capping
inversion and have failed to intensify. Uncertainty remains
regarding whether the inversion can erode sufficiently to support
deepening convection. Again the greatest potential will remain
across our northern areas and would span from now through 1am.
There is the potential that all convection remains below severe
limits if the better large scale forcing lags the warm sector air
mass. Just a very conditional severe weather situation.

We will continue to monitor the evolution of storms closely and
provide additional updates to the AFD, social media, and NWS chat as
needed. /JLH

SHORT AND LONG TERM...
(Wednesday night through Monday)
Issued at 346 PM CDT Tue Apr 2 2024

Surface winds shift from westerly to northerly the latter half of
the week as a surface ridge to our west moves very slowly eastward
across our region. Large scale subsidence will bring cloudless skies
over our area as a large omega block setups over the central US.
Expect cool mornings to finish off the week with lows about 5 to 10
degrees below normal, ranging from the upper 30s northern zones to
the upper 40s near the coast. Expect mild afternoons with highs
about 2 to 7 degrees below normal, ranging from the upper 60s to mid
70s. We should see a slight uptick in temperatures along with a
return of isolated showers early next week as the omega block
pattern breaks down. A Moderate rip current risk on Thursday will
become Low through the remainder of the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      45  72  44  73  45  73  50  75 /   0   0   0   0   0   0   0   0
Pensacola   49  71  47  73  47  71  52  72 /   0   0   0   0   0   0   0   0
Destin      52  71  51  71  49  70  55  71 /   0   0   0   0   0   0   0   0
Evergreen   41  69  40  71  39  70  43  76 /   0   0   0   0   0   0   0   0
Waynesboro  41  69  40  71  41  71  46  78 /   0   0   0   0   0   0   0   0
Camden      43  67  40  67  38  67  44  75 /   0   0   0   0   0   0   0   0
Crestview   43  71  41  73  41  72  44  76 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>632-634>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 3, 12:11 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Wed Apr 3 2024

ALZ055-056-059-262-FLZ201-030600-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Escambia Inland FL-
1211 AM CDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MONROE...NORTH
CENTRAL BALDWIN...ESCAMBIA...SOUTHERN CONECUH AND NORTHWESTERN
ESCAMBIA COUNTIES THROUGH 100 AM CDT...

At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Atmore, moving northeast at 65 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Brewton, Evergreen, McCullough, Uriah, Castleberry, I65 And
US 84, I65 And CR 1, I65 And AL 113, I65 And AL 21, and Poarch Creek
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.

&&

LAT...LON 3120 8673 3092 8764 3112 8778 3136 8745
      3145 8685 3126 8670
TIME...MOT...LOC 0510Z 246DEG 55KT 3100 8756

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21/CLL
Special weather statement, Apr 3, 12:27 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1227 AM CDT Wed Apr 3 2024

ALZ056>058-030600-
Conecuh AL-Butler AL-Crenshaw AL-
1227 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER...CRENSHAW
AND CENTRAL CONECUH COUNTIES THROUGH 100 AM CDT...

At 1226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sellers to 4 miles southwest of Highland Home
to 7 miles southeast of Greenville to 8 miles west of McKenzie.
Movement was east at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, Luverne, Georgiana, McKenzie, Rutledge, Glenwood, Petrey,
I65 And US 84, and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.

&&

LAT...LON 3161 8624 3152 8650 3152 8670 3146 8670
      3143 8678 3139 8725 3159 8708 3173 8678
      3190 8649 3197 8647 3197 8640 3205 8640
      3205 8630 3197 8630 3196 8619 3189 8617
      3179 8620 3179 8615 3167 8615
TIME...MOT...LOC 0526Z 252DEG 60KT 3207 8629 3190 8636 3174 8655 3155
8685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21/CLL
Special weather statement, Apr 3, 12:45 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1245 AM CDT Wed Apr 3 2024

ALZ056>060-030630-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1245 AM CDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW...NORTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND NORTHERN
COVINGTON COUNTIES THROUGH 130 AM CDT...

At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Castleberry, or 12 miles northeast of Brewton,
moving northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Brewton, Evergreen, Brantley, River Falls, Castleberry,
Red Level, Dozier, Heath, Gantt, Glenwood, and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.

&&

LAT...LON 3153 8616 3153 8620 3132 8620 3109 8709
      3140 8714 3169 8615 3166 8615 3166 8616
      3165 8616 3163 8618 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 0544Z 246DEG 61KT 3123 8692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21/CLL
Special weather statement, Apr 3, 1:01 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
101 AM CDT Wed Apr 3 2024

ALZ057-058-030615-
Butler AL-Crenshaw AL-
101 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER AND CRENSHAW
COUNTIES THROUGH 115 AM CDT...

At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of McKenzie to 3 miles southwest
of Petrey. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.

&&

LAT...LON 3155 8664 3182 8650 3189 8618 3179 8620
      3179 8615 3166 8615 3166 8616 3162 8618
      3162 8615 3155 8615
TIME...MOT...LOC 0600Z 243DEG 49KT 3159 8654 3181 8623

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21/CLL
Special weather statement, Apr 3, 1:43 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 AM CDT Wed Apr 3 2024

ALZ056-058>060-FLZ203-205-030715-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
143 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CRENSHAW...EASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES THROUGH 215 AM CDT...

At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andalusia to 15 miles northwest of Laurel
Hill to 11 miles southeast of Riverview. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, Opp, River Falls, Dozier, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3095 8662 3089 8702 3110 8698 3124 8684
      3131 8674 3135 8657 3149 8642 3150 8620
      3105 8619
TIME...MOT...LOC 0643Z 248DEG 54KT 3132 8645 3110 8667 3096 8690

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21/CLL
Special weather statement, Apr 3, 2:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 AM CDT Wed Apr 3 2024

FLZ205-206-030815-
Okaloosa Inland FL-Okaloosa Coastal FL-
213 AM CDT Wed Apr 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
315 AM CDT...

At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Florala to 4 miles east of
Navarre Beach. Movement was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3031 8688 3081 8639 3046 8639 3048 8628
      3040 8628 3039 8629 3040 8630 3042 8631
      3038 8633 3040 8639 3028 8639
TIME...MOT...LOC 0713Z 268DEG 22KT 3086 8632 3037 8679

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:46 PM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw44 min
Apr 3, 12:11 AM CDTSpecial Weather StatementMOBEscambia49 min
Apr 3, 12:27 AM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw33 min
Apr 3, 12:45 AM CDTSpecial Weather StatementMOBConecuh45 min
Apr 3, 1:01 AM CDTSpecial Weather StatementMOBCrenshaw14 min
Apr 3, 1:08 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw37 min
Apr 3, 1:43 AM CDTSpecial Weather StatementMOBCovington32 min
Apr 3, 2:41 AM CDTSpecial Marine WarningMOB20 min
Apr 3, 2:56 AM CDTSpecial Marine WarningMOB41 min
Apr 3, 3:35 AM CDTSpecial Marine WarningMOB68 min
Apr 3, 4:52 AM CDTSpecial Marine WarningMOB48 min
Apr 3, 5:40 AM CDTSpecial Marine WarningMOB38 min

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.